MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-S20-20R
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection and testing of the device, the lack of ultrasound medium was possibly due to a leak from the device.In addition, service also found abnormal ultrasonic images.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time; however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The subject device was returned to olympus from a user facility with no alleged complaint.During receipt inspection, it was found that the waterproof cap was missing and could not be washed.Upon further inspection and testing of the device, it was observed that there was a lack of ultrasound medium within the device.This report is being submitted for the malfunction found during evaluation (lack of ultrasound medium).There was no patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over 11 years since the subject device was manufactured.Based on the results of the investigation, the ultrasonic medium leaked and the ultrasonic image could not be displayed because of the occurrence of a perforation in the sheath.The specific root cause could not be determined at this time.The following information is stated in the instructions for use: "3.2 inspection 2.Carefully run your fingertips over the entire length of the insertion tube.Inspect for any protrusions, bends, leakage of ultrasonic propagation fluid medium or other irregularities." olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13759507
Report Number8010047-2022-04379
Device Sequence Number5749855
Product Code ITX
UDI-Device Identifier04953170368592
UDI-Public04953170368592
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-S20-20R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown